Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 76, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 13, 2003, 10:17 AM CST for Choctaw County, Clay County, Oktibbeha County, Mississippi. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 13, 2003, 10:17 AM CST (16:17 UTC)
- Expired
- Mar 13, 2003, 11:00 AM CST
- In force
- 43 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Choctaw County, MS, Clay County, MS, Oktibbeha County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 13, 8:50 AM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 4.3 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1303 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 597 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 225 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 131617 RRA SVRJAN MSC019-025-105-131700- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 1017 AM CST THU MAR 13 2003 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLAY COUNTY IN NORTHEAST MISSISSIPPI OKTIBBEHA COUNTY IN NORTHEAST MISSISSIPPI CHOCTAW COUNTY IN CENTRAL MISSISSIPPI * UNTIL 1100 AM CST * AT 1017 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES NORTH OF REFORM...OR ABOUT 18 MILES WEST OF STARKVILLE...MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR CEDAR BLUFF AT 1035 AM CST BE NEAR STARKVILLE AT 1040 AM CST BE NEAR WEST POINT AT 1050 AM CST WINDS TO 60 MPH AND QUARTER SIZED HAIL ARE LIKELY WITH THIS STORM. LAT...LON 3353 8911 3338 8922 3330 8871 3366 8858 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 13, 9:30 AM CST, 47 minutes earlier.
Area forecast discussion, Mar 13, 9:30 AM CST, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 930 AM CST THU MAR 13 2003 UPDATED ZONES MAINLY FOR THE SEVERE THUNDERSTORM WATCH. DID NOT UPDATE MUCH ELSE...FURTHER UPDATES LIKELY. .JAN... AR...NONE. LA...NONE. MS...NONE. 32
Hazardous weather outlook, Mar 13, 9:30 AM CST, 47 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 141200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 0930 AM CST THU MAR 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... A LINE OF STRONG THUNDERSTORMS WILL MOVE WEST TO EAST ACROSS THE LOWER MISSISSIPPI RIVER VALLEY LATE THIS MORNING AND EARLY AFTERNOON. THE PRIMARY SEVERE WEATHER RISKS WILL BE LARGE HAIL AND WIND GUSTS IN EXCESS OF 55 MPH. AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL DEVELOP SOUTHWARD ACROSS THE LOWER MISSISSIPPI VALLEY REGION TODAY. AHEAD OF THE TROUGH...THE ATMOSPHERE IS MOIST AND UNSTABLE...QUITE FAVORABLE FOR THUNDERSTORM DEVELOPMENT. REDEVELOPMENT OF THUNDERSTORMS WILL POSSIBLE AGAIN THIS AFTERNOON. ...FLOODING... A STRONG LINE OF THUNDERSTORMS WILL MOVE THROUGH THE LOWER MISSISSIPPI RIVER VALLEY LATE THIS MORNING AND EARLY THIS AFTERNOON. BRIEF HEAVY DOWNPOURS CAN BE EXPECTED WITH THE PASSAGE OF THIS SYSTEM CAUSING PONDING ON ROADWAYS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... ...DAYS TWO AND THREE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ...DAYS FOUR THROUGH SEVEN... A LARGE AND POWERFUL SPRING STORM IS EXPECTED TO AFFECT THE OUTLOOK AREA EARLY NEXT WEEK...PRIMARILY FROM LATE MONDAY INTO EARLY WEDNESDAY. STRONG THUNDERSTORMS AND HEAVY RAINFALL ARE LIKELY TO ACCOMPANY THIS SYSTEM. A STRONG JET STREAM CURRENTLY OVER THE PACIFIC OCEAN...WILL DRIVE LARGE AMOUNTS OF POTENTIAL STORM ENERGY INTO THE SOUTHERN PLAINS BY MONDAY...LEADING TO THE DEVELOPMENT OF AN INTENSE LOW PRESSURE SYSTEM. SEVERAL ROUNDS OF THUNDERSTORMS MAY DEVELOP OVER THE LOWER MISSISSIPPI VALLEY REGION IN ASSOCIATION WITH THIS STORM SYSTEM...BEFORE A COLD FRONT SWEEPS THROUGH BY EARLY WEDNESDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NECESSARY TODAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Mar 13, 6:56 AM CST, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
656 AM CST THU MAR 13 2003
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0645 AM 5 SW MAGEE MS 0.88 INCH HAIL
03/13/03 SIMPSON REPORTED BY PUBLICLocal storm report, Mar 13, 8:21 AM CST, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
821 AM CST THU MAR 13 2003
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0808 AM BEULAH MS 1.00 INCH HAIL
03/13/03 BOLIVAR REPORTED BY BOLIVAR
COUNTY SHERIFFS OFFICE.Local storm report, Mar 13, 8:34 AM CST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
834 AM CST THU MAR 13 2003
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0703 AM 3 S ELLISVILLE MS 0.75 INCH HAIL
03/13/03 JONES REPORTED BY JONES COUNTY
EMA.Local storm report, Mar 13, 8:48 AM CST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
848 AM CST THU MAR 13 2003
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0832 AM DREW MS 1.00 INCH HAIL
03/13/03 SUNFLOWER QUARTER SIZE HAIL
REPORTED BY SUNFLOWER CO
CIVIL DEFENSE. ALSO 40
MPH WIND GUSTS.Local storm report, Mar 13, 9:19 AM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
919 AM CST THU MAR 13 2003
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0915 AM GREENWOOD MS 0.75 INCH HAIL
03/13/03 LEFLORE PENNY SIZE HAIL REPORTED
ON HIGHWAY 70 JUST NORTH
OF GREENWOOD. REPORTED
BY LEFLORE EMA.Local storm report, Mar 13, 9:34 AM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
934 AM CST THU MAR 13 2003
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0932 AM 3 S SUMRALL MS 0.88 INCH HAIL
03/13/03 LAMAR NICKEL SIZE HAIL REPORTED
BY LAMAR COUNTY EOC.The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 6:24 PM CST | Severe Thunderstorm Warning | JAN | Jones | 46 min |
| Mar 12, 6:49 PM CST | Severe Thunderstorm Warning | JAN | Adams | 21 min |
| Mar 13, 4:12 AM CST | Severe Thunderstorm Warning | JAN | Hinds | 38 min |
| Mar 13, 4:38 AM CST | Severe Thunderstorm Warning | JAN | Rankin | 47 min |
| Mar 13, 4:58 AM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence | 42 min |
| Mar 13, 5:55 AM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence | 30 min |
| Mar 13, 6:14 AM CST | Severe Thunderstorm Warning | JAN | Simpson | 41 min |
| Mar 13, 6:22 AM CST | Severe Thunderstorm Warning | JAN | Covington, Jones | 43 min |
| Mar 13, 7:08 AM CST | Severe Thunderstorm Warning | JAN | Jones | 42 min |
| Mar 13, 7:57 AM CST | Severe Thunderstorm Warning | JAN | Bolivar, Washington | 43 min |
| Mar 13, 8:20 AM CST | Severe Thunderstorm Warning | JAN | Sunflower | 40 min |
| Mar 13, 8:31 AM CST | Severe Thunderstorm Warning | JAN | Leflore | 49 min |
| Mar 13, 8:49 AM CST | Severe Thunderstorm Warning | JAN | Hinds, Warren | 51 min |
| Mar 13, 9:02 AM CST | Severe Thunderstorm Warning | JAN | Grenada, Montgomery | 43 min |
| Mar 13, 9:09 AM CST | Severe Thunderstorm Warning | JAN | Carroll, Holmes | 61 min |
| Mar 13, 9:22 AM CST | Severe Thunderstorm Warning | JAN | Madison | 58 min |
| Mar 13, 9:29 AM CST | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee | 46 min |
| Mar 13, 9:48 AM CST | Severe Thunderstorm Warning | JAN | Webster | 42 min |
| Mar 13, 9:54 AM CST | Severe Thunderstorm Warning | JAN | Rankin | 46 min |
| Mar 13, 10:07 AM CST | Severe Thunderstorm Warning | JAN | Hinds, Warren | 58 min |
| Mar 13, 10:13 AM CST | Severe Thunderstorm Warning | JAN | Claiborne | 27 min |
| Mar 13, 10:17 AM CST | Severe Thunderstorm Warning | JAN | Adams, Franklin, Jefferson | 58 min |
| Mar 13, 10:27 AM CST | Severe Thunderstorm Warning | JAN | Copiah | 58 min |
| Mar 13, 10:56 AM CST | Severe Thunderstorm Warning | JAN | Lowndes | 44 min |
| Mar 13, 11:02 AM CST | Severe Thunderstorm Warning | JAN | Clay | 13 min |
| Mar 13, 11:05 AM CST | Severe Thunderstorm Warning | JAN | Hinds | 30 min |
| Mar 13, 11:06 AM CST | Severe Thunderstorm Warning | JAN | Lincoln | 49 min |
| Mar 13, 11:10 AM CST | Severe Thunderstorm Warning | JAN | Rankin | 60 min |
| Mar 13, 11:21 AM CST | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 74 min |
| Mar 13, 11:25 AM CST | Severe Thunderstorm Warning | JAN | Lawrence | 60 min |
| Mar 13, 11:52 AM CST | Severe Thunderstorm Warning | JAN | Scott, Smith | 48 min |
| Mar 13, 12:08 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis | 47 min |
| Mar 13, 12:35 PM CST | Severe Thunderstorm Warning | JAN | Jasper, Newton | 60 min |
| Mar 13, 12:39 PM CST | Severe Thunderstorm Warning | JAN | Lauderdale | 61 min |
| Mar 13, 1:00 PM CST | Severe Thunderstorm Warning | JAN | Clarke | 40 min |
| Mar 13, 1:46 PM CST | Flash Flood Warning | JAN | Clarke | 119 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.